# SDR RMXA20110220001

- Difficulty date: February 20, 2011
- Submitted: February 23, 2011
- Operation: Air carrier
- Aircraft: N94CH
- Make and model: Bell 206L-4
- Aircraft serial: 52070
- Aircraft time: 9,238 hours, 48,096 cycles
- Engine: Allsn 250C30P
- Engine time: 8,826 hours, 20,058 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 206040402107
- Part serial: A3725
- Condition: Failed
- Location: Tail Rotor
- Part time: 3,317 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

WHILE IN FLIGHT, PILOT NOTICED SUDDEN VIBRATION IN TAIL ROTOR PEDALS AND CYCLIC. LANDED THE AIRCRAFT AND CALLED TECHNICIAN. TECHNICIAN CHECKED THE TAIL ROTOR AND SURROUNDING AREA. CHECKED TAIL ROTOR GEAR BOX FOR SECURITY AND ALSO THE TAIL ROTOR CHIP DETECTOR AND FOUND NOTHING. ASKED THE PILOT TO START THE ENGINE AND THEN HEARD A VERY LOUD WHINING SOUND COMING FROM THE TAIL ROTOR GEAR BOX. THE TAIL ROTOR GEAR BOX WAS THEN REMOVED AND SENT FOR REPAIR.
